Funnel Cloud, Waller
- When
- September 4, 3:40 PM CST
- Where
- Waller County, 5 mi S of Waller
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.011, -95.988 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 4, 2:00 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CDT SAT SEP 4 2004 .DISCUSSION... SEABREEZE ENHANCED CONVECTION FROM NEAR EDNA TO SUGARLAND TO MOSS HILL MOVING FARTHER INLAND. OTHER AREAS INLAND FARTHER NORTH INDICATED BY RADAR AS HAVING (DEVELOPING) ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS. UPPER LEVEL ENERGY MOVING NORTH ACROSS SOUTH AND SOUTH CENTRAL TEXAS PRODUCING SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS. WATER VAPOR LOOP DOES NOT INDICATE ADDITIONAL IMPULSE(S) FARTHER SOUTH FROM MOISTURE BAND STREAMING NORTH TOWARD DEEP SOUTH TEXAS. PW VALUES OVER REGION AT OR AROUND 2 INCHES. THIS WILL LOWER SLIGHTLY ON SUNDAY AS PER GFS/ETA. HOWEVER...SEABREEZE SHOULD AGAIN HELP INITIATE SCATTERED CONVECTION ON SUNDAY. A WEAK COLD FRONT IS INDICATED BY ETA/GFS TO PUSH ACROSS OUR CWFA MONDAY NIGHT. ASSOCIATED WEAK UPPER LEVEL ENERGY WILL BRUSH OUR REGION DURING THIS PERIOD. TUESDAY WILL BE A TRANSITION PERIOD AS AIR MASS GRADUALLY STARTS TO DRY. MOISTURE LEVELS SHOULD DROP DOWN ENOUGH TO PRECLUDE PRECIPITATION ON WEDNESDAY. GFS INDICATE PWATS DROPPING TO LESS THAN AN INCH BY THEN OVER INLAND AREAS. FOR THE LATTER PART OF FORECAST PACKAGE...UPPER LEVEL RIDGE WILL SPLIT LEAVING OUR REGION IN A WEAK SHEAR ZONE. NOT MUCH CONFIDENCE IS WHAT GFS IS SHOWING FOR NEXT WEEKEND WITH BROAD UPPER LEVEL CYCLONIC FLOW OVER GULF. 37 && .AVIATION... SEABREEZE/DIURNAL HEATING TSTMS ABOUT ALL THERE IS TO WORRY ABOUT THRU THE EVENING...MAINLY NORTH OF THE HOU METRO AREA BY 6 PM. EXPECTING A REPEAT OF LAST NIGHT WITH MVFR CEILINGS DEVELOPING ACROSS NORTH 1/2 OF SE TX AFTER MIDNIGHT. MAYBE A FEW HOURS OF OF MVFR CEILINGS AT IAH NEAR TO SHORTLY AFTER SUNRISE. TYPICAL SEABREEZE ACTIVITY SHOULD START POPPING 10AM-NOON ON SUNDAY. OTHERWISE VFR. 47 && .MARINE... LIKELY GOING TO TWEAK SEAS UPWARD A BIT EARLY NEXT WEEK. WIND FIELD AND FCST TRACK OF FRANCES MAY LEAD TO SOME SWELLS TO PROPAGATE WESTWARD THRU THE GULF WITH TIME. WAVEWATCH III LOOKS TO HAVE A DECENT HANDLE ON THE SITUATION AND ATTM LOOKS LIKE THEY SHOULD BE ARRIVING MONDAY AFTERNOON AND PEAKING IN THE 3-5FT RANGE LATE TUE/EARLY WED. SINCE THE GENERAL SWELL/FETCH DIRECTION WILL BE MAINLY NNE...THINK HIGHER SWELLS WILL BE CONFINED SOUTH OF THE FCST AREA AND SHOULDNT POSE A PROBLEM AT THE BEACHES. 47 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 92 73 93 72 / 30 40 20 30 30 HOUSTON (IAH) 74 91 74 92 73 / 30 40 20 30 20 GALVESTON (GLS) 79 89 79 90 78 / 20 40 20 30 20 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CDT SAT SEP 4 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-042100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 600 AM CDT SAT SEP 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA TODAY. THE PRIMARY SEVERE WEATHER HAZARD EXPECTED WILL BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. RAINFALL AMOUNTS WILL GENERALLY AVERAGE BETWEEN A QUARTER AND A HALF INCH. ISOLATED AREAS COULD RECEIVE BETWEEN 2 AND 3 INCHES OF RAIN LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422824.